MAUDE Adverse Event Report: PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION

PULSION MEDICAL SYSTEMS SE PICCO CATHETER; PROBE, THERMODILUTION
Model Number PV2015L20-A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
The following has been reported: "i am investigating a datix relating to a picco catheter that was inserted on a patient in our unit.When the doctor was removing the guidewire having successfully placed the line it was noted that the guidewire had unraveled.The doctor and a sister on the unit both inspected the guidewire and felt that it was intact.There were no particular problems during insertion or on removal other than the issue with the guidewire itself.There were no problems with insertion or retraction of the needle." the provided picture indicates that the guidewire uncoiled.No harm or clinical consequences occurred.Manufacturer reference: (b)(4).
 
Additional Manufacturer Narrative
Two pictures of the guidewire have been provided.The picture showed an uncoiled wire.The hospital indicated that the guidewire is complete ("yes, the sister, doctor and nurse in charge all examined the wire following removal and felt that the line was intact and none had been left in the patient.") a dhr review did not reveal any non-conformities relevant to the reported issue.No further complaints have been received for this batch.According to specification the guidewire shall withstand a tensile strength of 10 n and a 100% control is performed during production.The complained guidewire has not been returned as it was discarded by the hospital.Therefore it is not possible to determine if the used catheter had any malfunction or any deviation from the specification that could have contributed to the incident.A retain sample of the same batch has been inspected, but no deficiency could be detected.Based on the provided information, investigations and experience the most probable root cause is seen in a handling error by the user.The ifu indicates:"warning: if resistance is encountered when removing the guide wire, the guide wire could be kinked about tip of catheter within vessel (fig.K).In this case withdraw the catheter by 2 to 3 cm and try again to remove the guide wire.Use of excessive force may tear off the guidewire.Therefore, guide wire and catheter are to be removed simultaneously.¿ additionally, a correct insertion angle (< 45°) of the cannula ensure that the guidewire can be advanced and removed without difficulty.Instructions for proper handling of the cannula and guidewire is provided in the instructions for use: "caution: make sure that the introducer cannula is introduced in a flat angle (less than 45°)." and "warning: do not withdraw guide wire against needle bevel to avoid possible severing or damage of guide wire." overall, investigations did not indicate that the device failed to meet its specification when the event occurred.But the complained product has not been returned to fully confirm this assessment.There is no indication for a systematic root cause as a deficiency of design, production or material considering the very low complaint rate (< 0,01 %, considering all types of picco catheters).Upon the event occurrence the device was involved and used on a patient for advanced hemodynamic monitoring.The accessory guidewire is supplied in the product picco catheter and is state of the art.The procedure to insert a catheter (¿seldinger technique¿) is state of the art for the healthcare professionals.The issue is monitored on a regularly basis in order to detect early trends.As there is no trend for this kind of issue no additional actions will be taken.With the information stated above the complaint will be closed.The report is considered as combined initial and final report.

Brand Name
PICCO CATHETER
Common Device Name
PROBE, THERMODILUTION
Manufacturer (Section D)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM  85622
Manufacturer (Section G)
PULSION MEDICAL SYSTEMS SE
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
Manufacturer Contact
christina carlsohn
hans-riedl-strasse 17
feldkirchen 85622
GM   85622
0894599140
MDR Report Key12967597
Report Number3003263092-2021-00014
Device Sequence Number4331798
Product Code KRB
UDI-Device Identifier04250094500931
UDI-Public(01)04250094500931(17)250831(11)200916(10)679306
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K171620
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberPV2015L20-A
Device Catalogue Number6885049
Device Lot Number679306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient Age59 YR
Patient SexFemale
Patient Weight118 KG